Alert archive / Georgia / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 224, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Aug 18, 2014, 4:13 PM EDT for Berrien County, Colquitt County, Cook County, Georgia. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 18, 2014, 4:13 PM EDT (20:13 UTC)
- Expired
- Aug 18, 2014, 4:37 PM EDT
- In force
- 24 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
Counties Berrien County, GA, Colquitt County, GA, Cook County, GA
The radar
The Moody AFB radar (KVAX), 56 km from the middle of the area, began a volume at 20:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.2 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1273 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 818 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
221
WUUS52 KTAE 182013
SVRTAE
GAC019-071-075-182100-
/O.NEW.KTAE.SV.W.0224.140818T2013Z-140818T2100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
413 PM EDT MON AUG 18 2014
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL BERRIEN COUNTY IN SOUTH CENTRAL GEORGIA...
THIS INCLUDES THE CITY OF NASHVILLE...
NORTHEASTERN COLQUITT COUNTY IN SOUTH CENTRAL GEORGIA...
NORTHERN COOK COUNTY IN SOUTH CENTRAL GEORGIA...
* UNTIL 500 PM EDT
* AT 408 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED NEAR LENOX...AND MOVING EAST AT 25 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
STAUNTON...WAGON WHEEL...COTTLE AND BERRIEN CO A/P.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.
&&
LAT...LON 3115 8319 3126 8353 3133 8352 3133 8346
3135 8344 3136 8340 3137 8314
TIME...MOT...LOC 2012Z 274DEG 23KT 3129 8348
$$
17-GOULD1 follow-up statement
134
WWUS52 KTAE 182037
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
437 PM EDT MON AUG 18 2014
GAC019-071-075-182047-
/O.CAN.KTAE.SV.W.0224.000000T0000Z-140818T2100Z/
BERRIEN GA-COLQUITT GA-COOK GA-
437 PM EDT MON AUG 18 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN COOK...EXTREME
NORTHEASTERN COLQUITT AND CENTRAL BERRIEN COUNTIES IS CANCELLED...
RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3... OR YOU MAY CONTACT LAW
ENFORCEMENT.
LAT...LON 3115 8319 3126 8353 3133 8352 3133 8346
3135 8344 3136 8340 3137 8314
TIME...MOT...LOC 2037Z 274DEG 23KT 3128 8329
$$
17-GOULDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 18, 3:35 PM EDT, 38 minutes earlier.
Area forecast discussion, Aug 18, 3:35 PM EDT, 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 335 PM EDT Mon Aug 18 2014 .Near Term [Through Tonight]... Deep layer ridging over the southeastern CONUS will allow the sea-breeze to be the main driver of our local weather today. The 12Z TAE sounding showed 1000-700mb flow was from the west at over 10 knots, which is our regime 5 sea-breeze pattern. The PWAT value of 1.85", which is 98% of the normal value. Overall, we're expecting a pretty typical regime 5 day, with chances for afternoon thunderstorms highest over north Florida, but with slightly more coverage than normal for this pattern over our southeast Alabama counties to account for storms coming into the area from the west. Storms will last through the evening, dissipating before midnight, with new development along the Panhandle in the early morning hours. An early start to storms and heavy cloud cover will keep temperatures a little cooler than previously forecast. Highs today will be in the low 90s and lows will be in the mid 70s. .Short Term [Tuesday Through Wednesday Night]... An upper level shortwave will pass through northern Georgia on Tuesday. This may focus a higher coverage of afternoon thunderstorms across the northern portions of the area compared to further south. Despite the scattered storms, the westerly low- level flow will support temperatures in the mid 90s during the afternoon. Overall precip coverage will likely be lower on Wednesday as the low-level flow becomes more northwesterly as the mid-level ridge builds just west of the forecast area. The northwesterly flow will be warmer as well, with mid to upper 90s expected for afternoon highs. .Long Term [Thursday Through Monday]... An upper level ridge is expected to build northward from the Gulf across the southeast states through the period. With deep layer ridging acting to suppress afternoon convection, PoPs are forecast to be slightly below average through the period with temperatures above average. The main driver for convection will be the sea breeze with isolated to scattered coverage expected. && .Aviation... [Through 18Z Tuesday] Showers and thunderstorms today will affect ECP, TLH, VLD, and DHN and then clear out in the evening. Winds will generally be from the west at 10 kts or less, with gustier winds during thunderstorms. Some of the guidance is suggesting MVFR-IFR cig development in the early morning hours near ECP and DHN, but left out of this package because confidence is low. && .Marine... High pressure will remain situated over the central Gulf through this week, keeping winds out of the west to southwest and generally below 15 knots outside of isolated to scattered thunderstorms. && .Fire Weather... Normal summer conditions through the week will mean plentiful moisture, preventing red flag criteria from being met. && .Hydrology... Significant flooding is not expected over the next several days. && .Preliminary Point Temps/PoPs... Tallahassee 76 95 75 97 75 / 20 40 10 30 10 Panama City 79 91 78 93 78 / 20 30 10 20 10 Dothan 73 94 74 96 74 / 30 40 10 30 10 Albany 74 94 75 97 75 / 20 40 10 30 10 Valdosta 74 96 74 96 74 / 20 40 10 30 10 Cross City 76 93 75 94 74 / 10 20 10 20 10 Apalachicola 78 91 77 93 77 / 20 20 10 20 10 && .TAE Watches/Warnings/Advisories... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...MOORE SHORT TERM...DVD LONG TERM...DVD AVIATION...MOORE MARINE...DVD FIRE WEATHER...MOORE HYDROLOGY...DVD
In the hours before
Special weather statement, Aug 18, 2:08 PM EDT, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 208 PM EDT MON AUG 18 2014 FLZ019-028-029-181845- LAFAYETTE FL-MADISON FL-INLAND TAYLOR FL- 208 PM EDT MON AUG 18 2014 ...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR LAFAYETTE... MADISON AND TAYLOR COUNTIES IN THE FLORIDA BIG BEND... * UNTIL 245 PM EDT AT 206 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG THUNDERSTORM 15 MILES SOUTHWEST OF MADISON...OR NEAR EBB...MOVING EAST AT 30 MPH. WINDS OF 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE AT (8 5 0) 9 4 2 8 8 3 3...OR CONTACT LAW ENFORCEMENT. LAT...LON 3042 8326 3019 8331 3031 8369 3042 8366 TIME...MOT...LOC 1807Z 279DEG 25KT 3037 8364 17-GOULD
Local storm report, Aug 18, 2:57 PM EDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
257 PM EDT MON AUG 18 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0237 PM TSTM WND DMG 3 NNE DE FUNIAK SPRINGS 30.76N 86.10W
08/18/2014 WALTON FL LAW ENFORCEMENT
TREE DOWN ON STATE HIGHWAY 83 BLOCKING ONE LANE
&&
DVDLocal storm report, Aug 18, 3:45 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
345 PM EDT MON AUG 18 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0311 PM TSTM WND DMG 2 SE CERROGORDO 30.81N 85.87W
08/18/2014 HOLMES FL 911 CALL CENTER
TREE DOWN ON COUNTY HIGHWAY 179A
&&
DVDThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 3:32 PM EDT | Severe Thunderstorm Warning | TAE | Early | 43 min |
| Aug 18, 4:38 PM EDT | Severe Thunderstorm Warning | TAE | Baker, Dougherty, Mitchell | 27 min |
| Aug 18, 4:47 PM EDT | Severe Thunderstorm Warning | TAE | Berrien, Colquitt, Cook, Tift, Worth | 43 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.